Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 26, 2001, 12:10 AM CDT for Lincoln County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 12:10 AM CDT (05:10 UTC)
- Expired
- Jul 26, 2001, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 260513 FFWICT KSC105-260815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN CENTRAL KANSAS * UNTIL 315 AM CDT * AT 1210 AM CDT...LINCOLN COUNTY SHERIFF REPORTED THAT 3 INCHES OF RAIN HAD FALLEN 1 MILE EAST OF LINCOLN SINCE 1030 PM CDT. DOPPLER INDICATES THAT VERY HEAVY RAINS WILL CONTINUE ACROSS MOST OF LINCOLN COUNTY THRU AT LEAST 2 AM CDT. WITH THE THUNDERSTORMS MOVING EAST AT ONLY 10 MPH...FLASH FLOODING IS LIKELY! EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...ROADS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPEATING...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR LINCOLN COUNTY UNTIL 315 AM CDT. LAT...LON 3920 9796 3887 9797 3887 9847 3920 9846 /ES NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:20 PM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jul 25, 3:20 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT WED JUL 25 2001 FCST FOCUS ON TEMPS AND PRECIP CHCS. FYI WILL LET THE HEAT ADVISORY END AT 7 PM...SO DO NOT LOOK FOR HEADLINES ON THE ZONES. WILL LEAN TOWARD AN AVN/ETA DEPICTION THIS TIME AROUND. LATEST WATER VAPOR SHOWS A WEAK UPPER WAVE MOVING ACROSS NORTHWEST KANSAS WITH AREA PROFILERS SHOWING THE MID/UPPER HIGH CENTER ACROSS NE OKLAHOMA. ANOTHER UPPER WAVE IS EVIDENT ACROSS THE DESERT SOUTHWEST...WHILE THE SOUTHERN FLANK OF LIFT ASSOCIATED WITH A THIRD UPPER LOW NOW TRAVERSING SOUTHERN SASKATCHEWAN. LATEST SURFACE ANALYSIS SHOWS AT LEAST TWO BOUNDARIES ACROSS SOUTHEAST KANSAS WITH MAIN DIFFUSE BOUNDARY EXTENDING INTO CENTRAL KS. THIS EVENING/TONIGHT...GREATEST INSTABILITY WILL BE LOCATED ACROSS SOUTHEAST/SOUTH CENTRAL KANSAS WHERE OUTFLOW/SYNOPTIC SCALE BOUNDARY INTERACTION MAY TRIGGER EVENING STORMS. THE OTHER SCENARIO OF NOCTURNAL CONVECTION ALSO CONTINUES TO LOOK REASONABLE. THE WAVE NOW MOVING ACROSS NW KS IS FCST TO MOVE TOWARD KANSAS CITY BY MIDNIGHT AND OUT OF THE REGION BY DAYBREAK...HOWEVER THE LOCATION OF THE 850-700MB THETA-E RIDGE AXIS AND PRESENCE OF ISENTROPIC OMEGA WITHIN THE LAYER OF WHAT WOULD BE THE MOST UNSTABLE PARCEL SHOULD GENERATE AT LEAST SCATTERED AREAS OF DEEP CONVECTION. WILL CONTINUE TO GO ABOVE GUIDANCE WITH AT LEAST 50 POPS ALL AREAS/GREATEST CHCS FOR SE AND CENTRAL KS. THURSDAY-FRIDAY...THE LONGWAVE PATTERN IS SUCH THAT AS THE NIGHTTIME CONVECTION REINFORCES THE SOUTHWARD PUSH OF THE FRONT...TEMPERATURES SHOULD COOL. CURRENT FCST LOOKS FINE WITH MENTION OF PRECIP...MAINLY DURING THE MORNING WITH GREATEST CHCS AT NIGHT. THE WAVE NOW ACROSS THE SOUTHWEST WILL EJECT BY FRIDAY AIDING IN STORM ORGANIZATION NW OF THE CWA...AND THIS MAY MOVE SE INTO THE AREA. ALL IN ALL THIS PERIOD WILL PROVIDE THE BEST CHCS FOR RAIN IN SOMETIME ALONG WITH COOLER TEMPS. FIRST GUESS FOR DAYTIME TEMPS LOOK FOR 85 TO 90 CENTRAL AND SE KS...WITH LOWER 90S SOUTH CENTRAL THU-FRI...POSSIBLY COOLER DEPENDING ON EXTENT AND TIMING OF PRECIP. SATURDAY-SUNDAY...UPPER WAVE WILL DRIFT EAST ACROSS THE REGION SATURDAY. GIVEN THIS PATTERN I AM NOT SURE IF THE WARM FRONT WILL BE FORCED NORTHEAST OF THE CWA ON SATURDAY. FOR NOW WILL KEEP MENTION OF PRECIP AND WILL TWEAK TEMPS DOWN INTO THE 95 TO 100 RANGE BUT COULD BE COOLER SINCE SFC PATTERN REMAINS IN DOUBT. FOR SUNDAY...UPPER WAVE FCST TO DEPART WITH UPPER RIDGING TO ONCE AGAIN BUILD. HOWEVER...AT THE SFC IT APPEARS THAT SHORTWAVE RIDGING MAY ATTEMPT TO NOSE INTO THE AREA FROM THE NE WHICH WOULD ACT TO KEEP MAX TEMPS BELOW 100. MONDAY AND BEYOND...MRF/LATEST AVN HAVE BACKED OFF ON EASTWARD PROGRESSION OF UPPER TROUGH. THE UPPER RIDGE WILL LIKELY AMPLIFY AND BE TOUGH TO OVERCOME. WILL KEEP THIS PERIOD DRY AND WARMER THAN NORMAL AS CURRENTLY FCST. FCSTID = 11/CO ICT 74 91 72 91 / 50 40 50 50 HUT 73 91 72 91 / 50 40 50 50 EWK 74 91 72 89 / 50 40 50 50 EQA 74 91 72 89 / 50 40 50 50 WLD 74 93 72 91 / 40 30 50 50 RSL 69 88 69 87 / 60 40 60 50 GBD 70 89 70 88 / 60 40 60 50 SLN 70 90 70 88 / 60 40 60 50 MPR 70 90 70 88 / 60 40 60 50 CFV 71 89 70 87 / 60 50 60 50 CNU 71 89 70 86 / 60 50 60 50 K88 71 89 70 86 / 60 50 60 50 .eICT...NONE.
In the hours before
Local storm report, Jul 25, 8:31 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
831 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 4 E PARTRIDGE KS WIND DAMAGE
07/25/01 RENO DAMAGE TO FENCES AND LARGE
TREES. REPORTED BY 911.
0745 PM 5 E PARTRIDGE KS 1.75 INCH HAIL
07/25/01 RENO GOLFBALL SIZED HAIL.
REPORTED BY LAW EOC.
0745 PM 5 E PARTRIDGE KS 60 MPH TSTM WIND GUST
07/25/01 RENO WIND GUSTS REPORTED TO BE
AT LEAST 60 MPH. LARGE
TREES BLOWN DOWN. REPORTED
BY EOC.
0747 PM SOUTH HUTCHINSON KS .88 INCH HAIL
07/25/01 RENO NICKLE SIZED HAIL REPORTED
JUST OUTSIDE OF SOUTH
HUTCHINSON. REPORTED BY THE
PUBLIC.
0815 PM 8 E SOUTH HUTCHINSON KS 60 MPH TSTM WIND GUST
07/25/01 RENO 60 MPH WIND GUST REPORTED
BY BURTON FIRE DEPARTMENT
s VIA HAM RADIO.
HAKLocal storm report, Jul 25, 9:27 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
927 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM CLEARWATER KS WIND DAMAGE
07/25/01 SEDGWICK POWER LINES DOWN. REPORTED
BY 911.
0525 PM 5 NE ROSE HILL KS WIND DAMAGE
07/25/01 BUTLER 8 INCH TREES UPROOTED.
POWER LINES DOWN. DOOR
BLOWN IN ON SHED. REPORTED
BY EOC.
0855 PM MORAN KS 60 MPH TSTM WIND GUST
07/25/01 ALLEN 60 MPH WIND GUSTS WITH
SOME TREE LIMBS DOWN.
REPORTED BY AGTAP SPOTTER.
0828 PM MEDORA KS WIND DAMAGE
07/25/01 RENO LARGE TREE LIMBS DOWN.
REPORTED BY EOC.
0915 PM MORAN KS WIND DAMAGE
07/25/01 ALLEN TREE DAMAGE REPORTED BY
SHERIFF'S OFFICE.
0915 PM 3 N IOLA KS WIND DAMAGE
07/25/01 ALLEN TREE DAMAGE REPORTED BY
SHERIFF'S OFFICE.
HAKLocal storm report, Jul 25, 10:33 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1033 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM IOLA KS 58 MPH TSTM WIND GUST
07/25/01 ALLEN REPORTED BY TRAINED
SPOTTER
0950 PM 2 N ELSMORE KS .75 INCH HAIL
07/25/01 ALLEN REPORTED BY TRAINED
SPOTTER
1017 PM STARK KS 60 MPH TSTM WIND GUST
07/25/01 NEOSHO REPORTED BY TRAINED
SPOTTER
FRANKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| Jul 25, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 61 min |
| Jul 25, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 55 min |
| Jul 25, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 63 min |
| Jul 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 79 min |
| Jul 25, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 61 min |
| Jul 26, 3:05 AM CDT | Flash Flood Warning | ICT | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.